MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1080-040
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the iliac artery with moderate calcification and moderate tortuosity.The 8x40 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was used and after deflating the balloon, it was attempted to pull out the balloon from the sheath but there was resistance and the balloon ripped.Angiography was performed but the piece of balloon was not seen.There was no adverse patient sequela and blood flow is proper in all vessels; however, there is the potential the material remains in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported ripped off and noted separated balloon was confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The reported patient effect of embolism is listed in the percutaneous transluminal angioplasty (pta) catheter, armada 35 / armada 35 ll, global, instruction for use, as a known patient effect.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported ripped off and noted balloon separation, hospitalization and surgical intervention appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect of embolism and the relationship to the device, if any, cannot be determined.Possible factors that can contribute to difficult to remove/resistance with the introducer sheath post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support or interactions with other devices.In this case, a conclusive cause for the reported difficulty could not be determined.Additionally, it was reported that as difficulty removing the device was experienced, the balloon ripped off.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: health effect - clinical code 2687 removed; 4438 added.H6: health effect - impact codes 4607 and 4624 added.
 
Event or Problem Description
It was reported that the procedure was to treat the iliac artery with moderate calcification and moderate tortuosity.The 8x40 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was used and after deflating the balloon, it was attempted to pull out the balloon from the sheath but there was resistance and the balloon ripped.Angiography was performed but the piece of balloon was not seen.There was no adverse patient sequela and blood flow is proper in all vessels; however, there is the potential the material remains in the patient.Subsequent to the initially filed report additional information was received which indicated that the balloon was inflated once to 7 atmospheres and negative pressure was held continuously during removal.The balloon was fully deflated upon removal and the device was removed with a sheath as the device could not be pulled through the sheath.The patient was re-admitted to the hospital due to vascular occlusion distal to the dilation site.On march 11, the patient had angiography as they were still having symptoms.On march 25, surgery was performed and the remains of the balloon were removed from the external iliac artery.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18856935
Report Number2024168-2024-02883
Device Sequence Number20903531
Product Code LIT
UDI-Device Identifier08717648154867
UDI-Public(01)08717648154867(17)260731(10)30213G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberB1080-040
Device Lot Number30213G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION 6F.
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown